Alert archive / Louisiana / Wind Advisories in 2010
Wind Advisory 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Dec 11, 2010, 9:25 PM CST for 9 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Dec 12, 2010, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2010, 9:25 PM CST (03:25 UTC)
- In effect from
- Dec 12, 2010, 9:00 AM CST
- Expired
- Dec 12, 2010, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
646 WWUS74 KLCH 120325 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 925 PM CST SAT DEC 11 2010 ...BLUSTERY CONDITIONS EXPECTED ON SUNDAY... .A COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY. STRONG AND GUSTY NORTH WINDS CAN BE EXPECTED AS THIS SYSTEM MOVES ACROSS THE AREA. LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-121400- /O.NEW.KLCH.WI.Y.0002.101212T1500Z-101213T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 925 PM CST SAT DEC 11 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. NORTHWEST TO NORTH WINDS WILL BE SUSTAINED BETWEEN 20 AND 25 MPH WITH GUSTS TO AT-LEAST 30 MPH DURING THE LATE MORNING AND AFTERNOON HOURS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ RUA
4 follow-up statements
636 WWUS74 KLCH 120921 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 321 AM CST SUN DEC 12 2010 ...BLUSTERY CONDITIONS EXPECTED ON SUNDAY... .GUSTY BLUE NORTHERS ARE TRANSPORTING CANADIAN AIR THROUGH THE WESTERN UPPER GULF COAST STATES. UNSEASONABLY COOL TEMPERATURES AND LOW HUMIDITIES ARE THE RESULT. RADIATIONAL COOLING WILL ACCELERATE THIS EVENING WITH THE RELAXING OF THE BLUE NORTHERS. A HARD FREEZE IS LIKELY DURING THE OVERNIGHT HOURS. LAZ027>033-TXZ180>182-201-122200- /O.NEW.KLCH.HZ.W.0012.101213T0300Z-101213T1600Z/ /O.CON.KLCH.WI.Y.0002.101212T1500Z-101213T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 321 AM CST SUN DEC 12 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. NORTHERLY WINDS AROUND 20 MPH WITH GUSTS TO 25 MPH ARE EXPECTED... DECREASING LATER THIS AFTERNOON. FREEZING TEMPERATURES FROM 28 TO 32 DEGREES ARE EXPECTED BETWEEN 9 PM AND MIDNIGHT...AND BETWEEN 7 AM AND 10 AM. FRIGID TEMPERATURES FROM 20 TO 25 DEGREES ARE EXPECTED BETWEEN MIDNIGHT AND 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ041>045-051>055-TXZ215-216-122200- /O.NEW.KLCH.HZ.W.0012.101213T0600Z-101213T1500Z/ /O.CON.KLCH.WI.Y.0002.101212T1500Z-101213T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 321 AM CST SUN DEC 12 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. NORTHERLY WINDS AROUND 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED... DECREASING LATER THIS AFTERNOON. FREEZING TEMPERATURES FROM 28 TO 32 DEGREES ARE EXPECTED BETWEEN MIDNIGHT AND 4 AM...AND BETWEEN 7 AM AND 9 AM. FRIGID TEMPERATURES AROUND 25 DEGREES ARE EXPECTED BETWEEN 4 AM AND 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$
915 WWUS74 KLCH 120923 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 323 AM CST SUN DEC 12 2010 ...BLUSTERY CONDITIONS EXPECTED ON SUNDAY... .GUSTY BLUE NORTHERS ARE TRANSPORTING CANADIAN AIR THROUGH THE WESTERN UPPER GULF COAST STATES. UNSEASONABLY COOL TEMPERATURES AND LOW HUMIDITIES ARE THE RESULT. RADIATIONAL COOLING WILL ACCELERATE THIS EVENING WITH THE RELAXING OF THE BLUE NORTHERS. A HARD FREEZE IS LIKELY DURING THE OVERNIGHT HOURS. LAZ027>033-TXZ180>182-201-122200- /O.CON.KLCH.HZ.W.0012.101213T0300Z-101213T1600Z/ /O.CON.KLCH.WI.Y.0002.101212T1500Z-101213T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 323 AM CST SUN DEC 12 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. NORTHERLY WINDS AROUND 20 MPH WITH GUSTS TO 25 MPH ARE EXPECTED... DECREASING LATER THIS AFTERNOON. FREEZING TEMPERATURES FROM 28 TO 32 DEGREES ARE EXPECTED BETWEEN 9 PM AND MIDNIGHT...AND BETWEEN 7 AM AND 10 AM. FRIGID TEMPERATURES FROM 20 TO 25 DEGREES ARE EXPECTED BETWEEN MIDNIGHT AND 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ041>045-051>055-TXZ215-216-122200- /O.CON.KLCH.HZ.W.0012.101213T0600Z-101213T1500Z/ /O.CON.KLCH.WI.Y.0002.101212T1500Z-101213T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 323 AM CST SUN DEC 12 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. NORTHERLY WINDS AROUND 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED... DECREASING LATER THIS AFTERNOON. FREEZING TEMPERATURES FROM 28 TO 32 DEGREES ARE EXPECTED BETWEEN MIDNIGHT AND 4 AM...AND BETWEEN 7 AM AND 9 AM. FRIGID TEMPERATURES AROUND 25 DEGREES ARE EXPECTED BETWEEN 4 AM AND 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$
752 WWUS74 KLCH 122148 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 348 PM CST SUN DEC 12 2010 ...BLUSTERY CONDITIONS EXPECTED THROUGH THE REMAINDER OF THIS AFTERNOON. A HARD FREEZE IS EXPECTED TONIGHT... .A STRONG AND GUSTY NORTHWEST FLOW WILL CONTINUE THROUGH THIS AFTERNOON WITH SUSTAINED WINDS OF 20 MPH COMMON AND GUSTS FROM 25 TO 30 MPH. THE WINDS WILL RELAX TOWARD SUNSET. A HARD FREEZE IS EXPECTED FOR MONDAY MORNING. UNSEASONABLY COLD TEMPERATURES IN THE LOWER 20S OVER CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS CAN BE EXPECTED AND IN THE MIDDLE 20S OVER SOUTH LOUISIANA AND COASTAL SOUTHEAST TEXAS. LAZ027>033-TXZ180>182-201-130000- /O.CON.KLCH.HZ.W.0012.101213T0300Z-101213T1600Z/ /O.CON.KLCH.WI.Y.0002.000000T0000Z-101213T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 348 PM CST SUN DEC 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTHERLY WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. THE WINDS WILL DIMINISH TOWARD SUNSET. TEMPERATURES WILL DIP BELOW FREEZING THIS EVENING FALLING INTO THE LOW 20S TOWARD SUNRISE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ041>045-051>055-TXZ215-216-130000- /O.CON.KLCH.HZ.W.0012.101213T0600Z-101213T1500Z/ /O.CON.KLCH.WI.Y.0002.000000T0000Z-101213T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 348 PM CST SUN DEC 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTHERLY WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. THE WINDS WILL DIMINISH TOWARD SUNSET. TEMPERATURES WILL DIP BELOW FREEZING THIS EVENING FALLING INTO THE MID 20S TOWARD SUNRISE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$
780 WWUS74 KLCH 130005 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 605 PM CST SUN DEC 12 2010 ...WINDS BEGINNING TO DECREASE WITH HARD FREEZE CONDITIONS TONIGHT... .WITH SUNDOWN AND THE LOSS OF DAYTIME HEATING...THE NORTHWEST WINDS ARE DECREASING AND WILL CONTINUE TO RELAX DURING THE NIGHT. WITH LIGHT WINDS...CLEAR SKIES AND A VERY DRY AIR MASS...A HARD FREEZE IS STILL EXPECTED FOR MONDAY MORNING. UNSEASONABLY COLD TEMPERATURES IN THE LOWER 20S OVER CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS CAN BE EXPECTED AND IN THE MIDDLE 20S OVER SOUTH LOUISIANA AND COASTAL SOUTHEAST TEXAS. LAZ027>033-TXZ180>182-201-130615- /O.EXP.KLCH.WI.Y.0002.000000T0000Z-101213T0000Z/ /O.CON.KLCH.HZ.W.0012.101213T0300Z-101213T1600Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 605 PM CST SUN DEC 12 2010 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY. NORTHWEST WINDS WILL CONTINUE TO DIMINISH DURING THE NIGHT AND THE WIND ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL DIP BELOW FREEZING THIS EVENING FALLING INTO THE LOW 20S TOWARD SUNRISE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ041>045-051>055-TXZ215-216-130615- /O.EXP.KLCH.WI.Y.0002.000000T0000Z-101213T0000Z/ /O.CON.KLCH.HZ.W.0012.101213T0600Z-101213T1500Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 605 PM CST SUN DEC 12 2010 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY. NORTHWEST WINDS WILL CONTINUE TO DIMINISH DURING THE NIGHT AND THE WIND ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL DIP BELOW FREEZING THIS EVENING FALLING INTO THE MID 20S TOWARD SUNRISE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 11, 3:42 PM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Dec 11, 3:42 PM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 PM CST SAT DEC 11 2010
.DISCUSSION...
SFC ANALYSIS SHOWS THE COLD FRONT JUST ABOUT TO ENTER OUR NWRN
ZONES. MEANWHILE REGIONAL 88DS SHOW SCATTERED SHOWERS AFFECTING
MAINLY THE NRN ZONES...ALTHOUGH A BATCH OF SHOWERS IS ALSO SEEN
CROSSING THE ATCHAFALAYA SOUTH OF BUTTE LA ROSE. A THUNDERSTORM
OR TWO SHOWING UP JUST NORTH OF THE FORECAST AREA WHERE SPC HAS
ISSUED A TORNADO WATCH VALID TIL 9 PM CST.
EXPECTING THE FRONT TO MAKE STEADY PROGRESS EWD ACROSS THE
FORECAST AREA THIS AFTERNOON/EVENING...DEPARTING THE SERN ZONES
AROUND 10 PM. SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO
WILL CONTINUE AHEAD OF THE FRONT...LEADING TO EVENING POPS
TRENDING FROM NIL ACROSS THE WRN ZONES TO 40 PERCENT ALONG THE
ATCHAFALAYA BASIN. IN ITS WAKE STRONG NRLY WINDS AND PLUMMETING
TEMPERATURES ARE EXPECTED WITH LOWS TONIGHT RANGING FROM NEAR
FREEZING ACROSS THE NRN ZONES TO AROUND 40 ALONG I-10 TO THE MID
40S NEAR THE IMMEDIATE COAST.
GAVE SOME THOUGHT TO A FIRE WEATHER WATCH FOR THE AREA FOR SUNDAY
AS NRLY WINDS BLOW AT SPEEDS OF 15 TO 20 MPH AND RH VALUES DROP TO
AROUND 30 PERCENT. HOWEVER BOTH OF THESE VALUES ARE JUST BELOW
LOCAL WATCH CRITERIA SO NONE ISSUED ATTM. HOWEVER LATER SHIFTS MAY
NEED TO ISSUE A WATCH OR WARNING SHOULD THESE VALUES BECOME MORE
CRITERIA-FRIENDLY. OTHERWISE TOMORROW APPEARS SUNNY...COLD AND
WINDY WITH TEMPS STRUGGLING TO HIT 50 ACROSS THE NRN ZONES AS CAA
DOMINATES.
FRIGID WEATHER ON TAP FOR MONDAY NIGHT AS GOOD RADIATIONAL
CONDITIONS COMBINE WITH DEWPOINTS IN THE 20S. MINS IN THE MID 20S
EXPECTED ACROSS THE MAJORITY OF THE AREA...AND READINGS COULD DIP
INTO THE LOWER 20S ACROSS THE USUAL CHILLY SPOTS ACROSS CNTL LA
AND INTERIOR SERN TX. HARD FREEZE WARNINGS CAN BE EXPECTED TO BE
ISSUED TONIGHT OR SUNDAY.
DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD.
A FEW SHOWERS MAY BE POSSIBLE ON WEDNESDAY AS ANOTHER WEAK VORT
PASSES NORTH OF THE FORECAST AREA WHILE RETURN FLOW ALLOWS GULF
MOISTURE TO BEGIN RE-SATURATING THE LOWER LEVELS. A FEW SHOWERS
WILL ALSO BE POSSIBLE BY NEXT WEEKEND AS ANOTHER COLD FRONT SLIPS
ACROSS THE AREA.
&&
.MARINE...
ADVISORIES ALREADY ISSUED FOR THE COASTAL WATERS AND NO CHANGES
MADE TO THESE. WINDS WILL BEGIN RELAXING BY MONDAY AS HIGH
PRESSURE APPROACHES AND PASSES. STRONG ONSHORE FLOW IS EXPECTED BY
WEDNESDAY AS THE HIGH MOVES EAST AND LOW PRESSURE DEEPENS OVER THE
PLAINS. SCA MAY BE NEEDED FOR THIS TIME FRAME BUT TOO EARLY TO
ISSUE ATTM.
NO CHANGES MADE TO THE LOW WATER ADVISORY EITHER AS LATEST
GUIDANCE STILL INDICATES TIDE LEVELS RUNNING 1-2 FEET BELOW NORMAL
PROJECTIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 40 55 27 52 31 / 20 0 0 0 0
KBPT 41 55 27 53 35 / 10 0 0 0 0
KAEX 34 51 24 48 25 / 20 0 0 0 0
KLFT 40 53 25 51 28 / 30 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...SABINE LAKE...VERMILION BAY.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM.
&&
25Hazardous weather outlook, Dec 11, 3:48 PM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 348 PM CST SAT DEC 11 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-121100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 348 PM CST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. A FEW STRONG STORMS CANNOT BE RULED OUT ACROSS EAST-CENTRAL LOUISIANA...WITH THE MAIN SEVERE WEATHER THREATS BEING DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ELEVATED FIRE DANGER EXISTS FOR SUNDAY ACROSS THE AREA AS STRONG NORTHERLY WINDS BEHIND THE FRONT COMBINE WITH LOW RELATIVE HUMIDITY VALUES. EXTREME CAUTION IS URGED IF ANY OUTDOOR BURNING IS REQUIRED. AN ARCTIC AIRMASS BEHIND THE FRONT WILL BRING VERY COLD TEMPERATURES TO THE AREA SUNDAY NIGHT...WITH LOWS FALLING INTO THE 20S FOR ALL LOCATIONS AWAY FROM THE COAST. A HARD FREEZE WARNING IS LIKELY ALONG AND NORTH OF THE I-10 CORRIDOR SUNDAY NIGHT. ANOTHER LIGHT FREEZE IS POSSIBLE MONDAY NIGHT BEFORE A SIGNIFICANT WARMUP BEGINS FOR MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 25
In the hours before
Special weather statement, Dec 11, 4:19 PM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 419 PM CST SAT DEC 11 2010 LAZ027-028-030>032-112315- RAPIDES LA-VERNON LA-EVANGELINE LA-ALLEN LA-BEAUREGARD LA- 419 PM CST SAT DEC 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON...EVANGELINE... ALLEN AND BEAUREGARD PARISHES UNTIL 515 PM CST... AT 414 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES WEST OF SUGARTOWN...MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SUGARTOWN BY 425 PM... SUGARTOWN BY 430 PM... GRANT AND PITKIN BY 435 PM... ELIZABETH BY 450 PM... OAKDALE BY 505 PM... BEAVER BY 510 PM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3111 9240 3080 9236 3079 9321 3089 9324
Special weather statement, Dec 11, 4:34 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 434 PM CST SAT DEC 11 2010 LAZ027-028-030-031-112315- RAPIDES LA-VERNON LA-ALLEN LA-BEAUREGARD LA- 434 PM CST SAT DEC 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON...ALLEN AND BEAUREGARD PARISHES UNTIL 515 PM CST... AT 428 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES WEST OF SUGARTOWN...MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GRANT AND PITKIN BY 440 PM... ELIZABETH BY 500 PM... ALLEN PARISH AIRPORT BY 510 PM... OAKDALE BY 515 PM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. WHILE NOT LIKELY AT THIS TIME...TORNADOES CAN NOT BE RULED OUT WITH THIS STORM. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 3099 9259 3073 9260 3079 9310 3091 9312
Special weather statement, Dec 11, 5:22 PM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 522 PM CST SAT DEC 11 2010 LAZ029-031>033-120000- AVOYELLES LA-EVANGELINE LA-ALLEN LA-ST. LANDRY LA- 522 PM CST SAT DEC 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES...EVANGELINE...ALLEN AND ST. LANDRY PARISHES UNTIL 600 PM CST... AT 517 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER OAKDALE...MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PINE PRAIRIE AND TURKEY CREEK BY 540 PM... BAYOU CHICOT BY 545 PM... CHICOT STATE PARK BY 550 PM... INDIAN LAKE BY 555 PM... WHITEVILLE BY 600 PM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3090 9212 3071 9213 3077 9269 3089 9269
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:27 PM CST | Special Marine Warning | LCH | 25 min | |
| Dec 12, 1:00 AM CST | Gale Warning | LCH | 20 hr | |
| Dec 12, 1:00 AM CST | Small Craft Advisory | LCH | 35 hr | |
| Dec 12, 3:21 AM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 25 hr |
| Dec 12, 6:03 AM CST | Red Flag Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 12 hr |
Nearby
Wind Advisories in Louisiana, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.